Advertisement

When should I call my doctor if I am taking glyburide and metformin?

Glyburide and metformin (brand name: Glucovance), a type 2 diabetes medication, can cause side effects, some of them serious and even life-threatening, so you should call your doctor right away if you experience any of these signs of trouble:
  • a skin rash or hives
  • itching or redness
  • an exaggerated sunburn
  • yellowing of the skin or eyes
  • light-colored stools
  • dark or clay-colored urine 
  • unusual bleeding or bruising
  • fever 
  • sore throat
You should also call your doctor if you develop symptoms of high blood sugar (such as extreme thirst, hunger, frequent urination, blurred vision) or low blood sugar (dizziness, nervousness, headache, weakness, pale skin). If you have symptoms of low blood sugar, eat or drink something with sugar, such as a hard candy or fruit juice, right away.

Finally, call your doctor immediately if you have any of the following symptoms, which may indicate lactic acidosis, a very rare but potentially life-threatening side effect:
  • severe shortness of breath
  • excessive tiredness
  • muscle aches
  • stomach pain after the first few weeks of treatment
  • feeling cold
  • dizziness
  • a slow or irregular heartbeat

Continue Learning about Antidiabetic

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.